Please use this identifier to cite or link to this item: https://hdl.handle.net/2440/109396
Citations
Scopus Web of Science® Altmetric
?
?
Type: Journal article
Title: Thermo-mechanical dynamics of three-dimensional axially moving beams
Author: Ghayesh, M.
Farokhi, H.
Citation: Nonlinear Dynamics, 2015; 80(3):1643-1660
Publisher: Springer
Issue Date: 2015
ISSN: 0924-090X
1573-269X
Statement of
Responsibility: 
Mergen H. Ghayesh, Hamed Farokhi
Abstract: The thermo-mechanical nonlinear dynamics of a three-dimensional axially moving beam is examined numerically in this paper. Hamilton’s principle is employed to derive the nonlinear partial differential equations governing the motion of the system in the longitudinal, transverse, and lateral directions. The discretized equations of motion, which are in the form of second-order nonlinear ordinary differential equations, are obtained by applying the Galerkin technique to the nonlinear partial differential equations of motion. A change of variables is introduced to this set of equations, yielding a set of first-order nonlinear ordinary differential equations. The pseudo-arclength continuation technique is employed to solve this set of equations numerically so as to construct the frequency–response curves; this method allows continuation of both stable and unstable solution branches. The effect of modal interactions on the resonant dynamic behaviour of a fully symmetrical system (about the centreline) is also examined.
Keywords: Three-dimensional axially moving beams; nonlinear dynamics; thermo-mechanical dynamics; stability
Rights: © Springer Science+Business Media Dordrecht 2015
DOI: 10.1007/s11071-015-1968-6
Appears in Collections:Aurora harvest 3
Mechanical Engineering publications

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.